Well-posedness and stability of non-autonomous semilinear input-output systems
Authors
Abstract
We establish well-posedness results for non-autonomous semilinear input-output systems, the central assumption being the scattering-passivity of the considered semilinear system. Along the way, we also establish global stability estimates. We consider both systems with distributed control and observation and systems with boundary control and observation, and we treat them in a unified manner. Applications are given to nonlinearly controlled collocated systems and to nonlinearly controlled port-Hamiltonian systems.
Citation
- Journal: Evolution Equations and Control Theory
- Year: 2022
- Volume: 11
- Issue: 6
- Pages: 2183
- Publisher: American Institute of Mathematical Sciences (AIMS)
- DOI: 10.3934/eect.2022017
BibTeX
@article{Schmid_2022,
title={{Well-posedness and stability of non-autonomous semilinear input-output systems}},
volume={11},
ISSN={2163-2480},
DOI={10.3934/eect.2022017},
number={6},
journal={Evolution Equations and Control Theory},
publisher={American Institute of Mathematical Sciences (AIMS)},
author={Schmid, Jochen},
year={2022},
pages={2183}
}
References
- B. Augner, Stabilisation of infinite-dimensional port-Hamiltonian systems via dissipative boundary feedback, PhD thesis, Universität Wuppertal, 2016.
- Augner, B. & Laasri, H. Exponential stability for infinite-dimensional non-autonomous port-Hamiltonian Systems. Systems & Control Letters vol. 144 104757 (2020) – 10.1016/j.sysconle.2020.104757
- Boulite, S., Idrissi, A. & Maniar, L. Controllability of semilinear boundary problems with nonlocal initial conditions. Journal of Mathematical Analysis and Applications vol. 316 566–578 (2006) – 10.1016/j.jmaa.2005.05.006
- Bounit, H. & Idrissi, A. Time-Varying Regular Bilinear Systems. SIAM Journal on Control and Optimization vol. 47 1097–1126 (2008) – 10.1137/050632245
- Chen, J.-H. & Weiss, G. Time-varying additive perturbations of well-posed linear systems. Mathematics of Control, Signals, and Systems vol. 27 149–185 (2014) – 10.1007/s00498-014-0136-8
- Clarke, F. H., Ledyaev, Yu. S. & Stern, R. J. Asymptotic Stability and Smooth Lyapunov Functions. Journal of Differential Equations vol. 149 69–114 (1998) – 10.1006/jdeq.1998.3476
- Curtain, R. & Zwart, H. Stabilization of collocated systems by nonlinear boundary control. Systems & Control Letters vol. 96 11–14 (2016) – 10.1016/j.sysconle.2016.06.014
- Dashkovskiy, S., Kapustyan, O. & Schmid, J. A local input-to-state stability result w.r.t. attractors of nonlinear reaction–diffusion equations. Mathematics of Control, Signals, and Systems vol. 32 309–326 (2020) – 10.1007/s00498-020-00256-w
- K.-J. Engel and R. Nagel, One-Parameter Semigroups for Linear Evolution Equations, Springer, 2000.
- Fattorini, H. O. Boundary Control Systems. SIAM Journal on Control vol. 6 349–385 (1968) – 10.1137/0306025
- Haak, B., Hoang, D.-T. & Ouhabaz, E.-M. Controllability and observability for non-autonomous evolution equations: The averaged Hautus test. Systems & Control Letters vol. 133 104524 (2019) – 10.1016/j.sysconle.2019.104524
- Hadd, S. An Evolution Equation Approach to Nonautonomous Linear Systems with State, Input, and Output Delays. SIAM Journal on Control and Optimization vol. 45 246–272 (2006) – 10.1137/040612178
- Hastir, A., Califano, F. & Zwart, H. Well-posedness of infinite-dimensional linear systems with nonlinear feedback. Systems & Control Letters vol. 128 19–25 (2019) – 10.1016/j.sysconle.2019.04.002
- Jacob, B., Dragan, V. & Pritchard, A. J. Infinite dimensional time varying systems with nonlinear output feedback. Integral Equations and Operator Theory vol. 22 440–462 (1995) – 10.1007/bf01203385
- Jacob, B. & Laasri, H. Well-posedness of infinite-dimensional non-autonomous passive boundary control systems. Evolution Equations & Control Theory vol. 10 385–409 (2021) – 10.3934/eect.2020072
- Jacob, B. & Zwart, H. J. Linear Port-Hamiltonian Systems on Infinite-Dimensional Spaces. (Springer Basel, 2012). doi:10.1007/978-3-0348-0399-1 – 10.1007/978-3-0348-0399-1
- KATO, T. Integration of the equation of evolution in a Banach space. Journal of the Mathematical Society of Japan vol. 5 (1953) – 10.2969/jmsj/00520208
- Kato, T. On linear differential equations in banach spaces. Communications on Pure and Applied Mathematics vol. 9 479–486 (1956) – 10.1002/cpa.3160090319
- T. Kato. Linear evolution equations of “hyperbolic” type, J. Fac. Sci. Univ. Tokyo Sect. I, 17 (1970), 241-258.
- Kisyński, J. Sur les opérateurs de Green des problèmes de Cauchy abstraits. Studia Mathematica vol. 23 285–328 (1964) – 10.4064/sm-23-3-285-328
- Miletic, M., Sturzer, D., Arnold, A. & Kugi, A. Stability of an Euler-Bernoulli Beam With a Nonlinear Dynamic Feedback System. IEEE Transactions on Automatic Control vol. 61 2782–2795 (2016) – 10.1109/tac.2015.2499604
- Mironchenko, A. & Prieur, C. Input-to-State Stability of Infinite-Dimensional Systems: Recent Results and Open Questions. SIAM Review vol. 62 529–614 (2020) – 10.1137/19m1291248
- Mironchenko, A. & Wirth, F. Characterizations of Input-to-State Stability for Infinite-Dimensional Systems. IEEE Transactions on Automatic Control vol. 63 1692–1707 (2018) – 10.1109/tac.2017.2756341
- Nickel, G. Evolution Semigroups and Product Formulas for Nonautonomous Cauchy Problems. Mathematische Nachrichten vol. 212 101–116 (2000) – 10.1002/(sici)1522-2616(200004)212:1<101::aid-mana101>3.0.co;2-3
- Nickel, G. & Schnaubelt, R. AN EXTENSION OF KATO’S STABILITY CONDITION FOR NONAUTONOMOUS CAUCHY PROBLEMS. Taiwanese Journal of Mathematics vol. 2 (1998) – 10.11650/twjm/1500407019
- Pazy, A. Semigroups of Linear Operators and Applications to Partial Differential Equations. Applied Mathematical Sciences (Springer New York, 1983). doi:10.1007/978-1-4612-5561-1 – 10.1007/978-1-4612-5561-1
- On semilinear evolution equations in Banach spaces. Journal für die reine und angewandte Mathematik (Crelles Journal) vol. 1978 144–158 (1978) – 10.1515/crll.1978.303-304.144
- Pr��, J. A note on strict solutions to semilinear evolution equations. Mathematische Zeitschrift vol. 171 285–288 (1980) – 10.1007/bf01214993
- W. Rudin, Functional Analysis, 2nd edition, McGraw-Hill, 1991.
- Schmid, J. Well-posedness of non-autonomous linear evolution equations for generators whose commutators are scalar. Journal of Evolution Equations vol. 16 21–50 (2015) – 10.1007/s00028-015-0291-5
- Schmid, J. Adiabatic theorems for general linear operators and well-posedness of linear evolution equations. Preprint at https://doi.org/10.18419/OPUS-5178 (2015) – 10.18419/opus-5178
- Schmid, J. Weak input-to-state stability: characterizations and counterexamples. Mathematics of Control, Signals, and Systems vol. 31 433–454 (2019) – 10.1007/s00498-019-00248-5
- Schmid, J. Stabilization of port-Hamiltonian systems with discontinuous energy densities. Evolution Equations and Control Theory vol. 11 1775 (2022) – 10.3934/eect.2021063
- Schmid, J., Dashkovskiy, S., Jacob, B. & Laasri, H. Well-posedness of non-autonomous semilinear systems. IFAC-PapersOnLine vol. 52 216–220 (2019) – 10.1016/j.ifacol.2019.11.781
- Schmid, J. & Griesemer, M. Kato’s Theorem on the Integration of Non-Autonomous Linear Evolution Equations. Mathematical Physics, Analysis and Geometry vol. 17 265–271 (2014) – 10.1007/s11040-014-9154-5
- Schmid, J., Kapustyan, O. & Dashkovskiy, S. Asymptotic gain results for attractors of semilinear systems. Mathematical Control and Related Fields vol. 12 763 (2022) – 10.3934/mcrf.2021044
- Schmid, J. & Griesemer, M. Well‐posedness of non‐autonomous linear evolution equations in uniformly convex spaces. Mathematische Nachrichten vol. 290 435–441 (2016) – 10.1002/mana.201500052
- Schmid, J. & Zwart, H. Stabilization of port-Hamiltonian systems by nonlinear boundary control in the presence of disturbances. ESAIM: Control, Optimisation and Calculus of Variations vol. 27 53 (2021) – 10.1051/cocv/2021051
- Schnaubelt, R. Feedbacks for Nonautonomous Regular Linear Systems. SIAM Journal on Control and Optimization vol. 41 1141–1165 (2002) – 10.1137/s036301290139169x
- Schnaubelt, R. & Weiss, G. Two classes of passive time-varying well-posed linear systems. Mathematics of Control, Signals, and Systems vol. 21 265–301 (2010) – 10.1007/s00498-010-0049-0
- Schwenninger, F. L. Input-to-state stability for parabolic boundary control:linear and semilinear systems. Operator Theory: Advances and Applications 83–116 (2020) doi:10.1007/978-3-030-35898-3_4 – 10.1007/978-3-030-35898-3_4
- Skrepek, N. Well-posedness of linear first order port-Hamiltonian Systems on multidimensional spatial domains. Evolution Equations & Control Theory vol. 10 965 (2021) – 10.3934/eect.2020098
- Slemrod, M. Feedback stabilization of a linear control system in Hilbert space with ana priori bounded control. Mathematics of Control, Signals, and Systems vol. 2 265–285 (1989) – 10.1007/bf02551387
- Tucsnak, M. & Weiss, G. Observation and Control for Operator Semigroups. (Birkhäuser Basel, 2009). doi:10.1007/978-3-7643-8994-9 – 10.1007/978-3-7643-8994-9
- Tucsnak, M. & Weiss, G. Well-posed systems—The LTI case and beyond. Automatica vol. 50 1757–1779 (2014) – 10.1016/j.automatica.2014.04.016
- van der Schaft, A. L2-Gain and Passivity Techniques in Nonlinear Control. Communications and Control Engineering (Springer International Publishing, 2017). doi:10.1007/978-3-319-49992-5 – 10.1007/978-3-319-49992-5
- Willems, J. C. Dissipative dynamical systems part I: General theory. Archive for Rational Mechanics and Analysis vol. 45 321–351 (1972) – 10.1007/bf00276493